Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 12, 2014, 3:51 AM MDT for Eddy County, New Mexico. It took effect at Oct 12, 2014, 2:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 3:51 AM MDT (09:51 UTC)
- In effect from
- Oct 12, 2014, 2:00 PM MDT
- Expired
- Oct 13, 2014, 6:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WWUS74 KMAF 120951 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 AM CDT SUN OCT 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT MONDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION TODAY. AS A RESULT...SOUTHWEST TO WEST WINDS WILL INCREASE BY THIS AFTERNOON AND EVENING. OVERNIGHT...THESE WINDS WILL SHIFT TO THE NORTHWEST AND NORTH AS A STRONG COLD FRONT ARRIVES. NMZ027-TXZ258-122115- /O.NEW.KMAF.HW.W.0029.141012T2000Z-141013T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 351 AM MDT SUN OCT 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MDT MONDAY... * EVENT...HIGH WINDS. * TIMING...2 PM THIS AFTERNOON TO 6 AM MDT MONDAY. * IMPACTS...BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL THROUGH GUADALUPE PASS UNTIL THE WINDS SUBSIDE. * WINDS...THIS AFTERNOON...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO AROUND 65 MPH. TONIGHT...WEST 35 TO 55 MPH SHIFTING TO THE NORTH 40 TO 50 MPH AFTER MIDNIGHT. GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-074-122115- /O.NEW.KMAF.WI.Y.0017.141012T2000Z-141013T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS 451 AM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT MONDAY... * EVENT...STRONG WINDS. * TIMING...3 PM THIS AFTERNOON TO 7 AM CDT MONDAY. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT SECURED MAY BE BLOWN ABOUT BY THE WIND. * WINDS...THIS AFTERNOON...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. TONIGHT...WEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST AND NORTH 30 TO 40 MPH AFTER MIDNIGHT. GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-122115- /O.NEW.KMAF.WI.Y.0017.141012T2000Z-141013T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 351 AM MDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING... * EVENT...STRONG WINDS. * TIMING...2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT SECURED MAY BE BLOWN ABOUT BY THE WIND. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ080-081-122115- /O.NEW.KMAF.WI.Y.0017.141013T0000Z-141013T1200Z/ MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON 451 AM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY... * EVENT...STRONG WINDS. * TIMING...7 PM THIS EVENING TO 7 AM CDT MONDAY. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT SECURED MAY BE BLOWN ABOUT BY THE WIND. * WINDS...IN THE MOUNTAINS...NORTHWEST WINDS 30 TO 40 MPH. GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
725 WWUS74 KMAF 121916 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT SUN OCT 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT MONDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM IS MOVING INTO THE PLAINS THIS AFTERNOON RESULTING IN INCREASING SOUTHWEST TO WEST WINDS BY THIS EVENING...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE GUADALUPE... DELAWARE...GLASS...AND DAVIS MOUNTAINS. OVERNIGHT THESE WINDS WILL SHIFT FROM THE NORTHWEST AND NORTH AS A STRONG COLD FRONT ARRIVES. NMZ027-TXZ258-130330- /O.CON.KMAF.HW.W.0029.141012T2000Z-141013T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 116 PM MDT SUN OCT 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * EVENT...HIGH WINDS. * TIMING...2 PM THIS AFTERNOON TO 6 AM MDT MONDAY. * IMPACTS...BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL THROUGH GUADALUPE PASS UNTIL THE WINDS SUBSIDE. * WINDS...THIS AFTERNOON...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO AROUND 65 MPH. TONIGHT...WEST 35 TO 55 MPH SHIFTING TO THE NORTH 40 TO 50 MPH AFTER MIDNIGHT. GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-074-130330- /O.CON.KMAF.WI.Y.0017.141012T2000Z-141013T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS 216 PM CDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * EVENT...STRONG WINDS. * TIMING...3 PM THIS AFTERNOON TO 7 AM CDT MONDAY. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT SECURED MAY BE BLOWN ABOUT BY THE WIND. * WINDS...THIS AFTERNOON...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. TONIGHT...WEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST AND NORTH 30 TO 40 MPH AFTER MIDNIGHT. GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-130000- /O.CON.KMAF.WI.Y.0017.141012T2000Z-141013T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 116 PM MDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * EVENT...STRONG WINDS. * TIMING...2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT SECURED MAY BE BLOWN ABOUT BY THE WIND. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ080-081-130330- /O.CON.KMAF.WI.Y.0017.141013T0000Z-141013T1200Z/ MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON 216 PM CDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY... * EVENT...STRONG WINDS. * TIMING...7 PM THIS EVENING TO 7 AM CDT MONDAY. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT SECURED MAY BE BLOWN ABOUT BY THE WIND. * WINDS...IN THE MOUNTAINS...NORTHWEST WINDS 30 TO 40 MPH. GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
135 WWUS74 KMAF 130021 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 721 PM CDT SUN OCT 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT MONDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM IS MOVING INTO THE PLAINS THIS EVENING RESULTING IN STRONG SOUTHWEST TO WEST WINDS ACROSS THE REGION...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE GUADALUPE... DELAWARE...GLASS...AND DAVIS MOUNTAINS. OVERNIGHT THESE WINDS WILL SHIFT FROM THE NORTHWEST AND NORTH AS A STRONG COLD FRONT ARRIVES. NMZ028-130130- /O.EXP.KMAF.WI.Y.0017.000000T0000Z-141013T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 621 PM MDT SUN OCT 12 2014 ...WIND ADVISORY HAS EXPIRED... WINDS ARE BELOW ADVISORY CRITERIA ACROSS THE EDDY COUNTY PLAINS SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE ON TIME. $$ NMZ027-TXZ258-130830- /O.CON.KMAF.HW.W.0029.000000T0000Z-141013T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 621 PM MDT SUN OCT 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * EVENT...HIGH WINDS. * TIMING...THIS EVENING THROUGH 6 AM MDT MONDAY. * IMPACTS...BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL THROUGH GUADALUPE PASS UNTIL THE WINDS SUBSIDE. * WINDS...TONIGHT...WEST 35 TO 55 MPH SHIFTING TO THE NORTH 35 TO 45 MPH AFTER MIDNIGHT. GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-074-080-081-130830- /O.CON.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS... MARFA...BIG BEND NP...MARATHON 721 PM CDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * EVENT...STRONG WINDS. * TIMING...THIS EVENING THROUGH 7 AM CDT MONDAY. * IMPACTS...LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS NOT SECURED MAY BE BLOWN ABOUT BY THE WIND. * WINDS...TONIGHT...WEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST AND NORTH 30 TO 40 MPH AFTER MIDNIGHT. GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
927 WWUS74 KMAF 130912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT MON OCT 13 2014 ...HIGH WIND WARNING IS CANCELLED FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... .WINDS HAVE SUBSIDED BELOW WARNING AND ADVISORY CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...ALL WIND WARNINGS AND ADVISORIES HAVE BEEN CANCELLED EARLY. NMZ027-TXZ258-131015- /O.CAN.KMAF.HW.W.0029.000000T0000Z-141013T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 312 AM MDT MON OCT 13 2014 ...HIGH WIND WARNING IS CANCELLED... WINDS HAVE SUBSIDED BELOW WARNING CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...THE WIND WARNING HAS BEEN CANCELLED EARLY. $$ TXZ080-132000- /O.CAN.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/ /O.NEW.KMAF.FZ.A.0002.141014T1100Z-141014T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 412 AM CDT MON OCT 13 2014 ...FREEZE WATCH IN EFFECT TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED EARLY. LIGHT WINDS AND CLEAR SKIES OVERNIGHT MAY RESULT IN TEMPERATURES BRIEFLY DIPPING TO FREEZING TUESDAY MORNING. * EVENT...FREEZE WATCH. * TIMING...TUESDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED. * TEMPERATURES...32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ057-074-081-131015- /O.CAN.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS... BIG BEND NP...MARATHON 412 AM CDT MON OCT 13 2014 ...WIND ADVISORY IS CANCELLED... WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED EARLY. $$
575 WWUS74 KMAF 130919 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CDT MON OCT 13 2014 ...HIGH WIND WARNING IS CANCELLED FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... ...FREEZE WATCH IN EFFECT TUESDAY MORNING FOR THE MARFA PLATEAU... .WINDS HAVE SUBSIDED BELOW WARNING AND ADVISORY CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...ALL WIND WARNINGS AND ADVISORIES HAVE BEEN CANCELLED EARLY. LIGHT WINDS AND CLEAR SKIES OVERNIGHT MAY RESULT IN TEMPERATURES BRIEFLY DIPPING TO FREEZING TUESDAY MORNING. NMZ027-TXZ258-131015- /O.COR.KMAF.HW.W.0029.000000T0000Z-141013T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 315 AM MDT MON OCT 13 2014 ...HIGH WIND WARNING IS CANCELLED... WINDS HAVE SUBSIDED BELOW WARNING CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...THE WIND WARNING HAS BEEN CANCELLED EARLY. $$ TXZ080-132015- /O.CAN.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/ /O.COR.KMAF.FZ.A.0002.141014T1100Z-141014T1500Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 415 AM CDT MON OCT 13 2014 ...FREEZE WATCH IN EFFECT TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED EARLY. LIGHT WINDS AND CLEAR SKIES OVERNIGHT MAY RESULT IN TEMPERATURES BRIEFLY DIPPING TO FREEZING TUESDAY MORNING. * EVENT...FREEZE WATCH. * TIMING...TUESDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES MAY BE DAMAGED OR KILLED. * TEMPERATURES...32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ057-074-081-131015- /O.COR.KMAF.WI.Y.0017.000000T0000Z-141013T1200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS... BIG BEND NP...MARATHON 415 AM CDT MON OCT 13 2014 ...WIND ADVISORY IS CANCELLED... WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA OVER THE PAST FEW HOURS IN THE WAKE OF LAST NIGHT/S COLD FRONT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED EARLY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:00 AM MDT, 51 minutes earlier.
Area forecast discussion, Oct 12, 3:00 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT Sun Oct 12 2014
.DISCUSSION...
WV imagery shows a weak upper trough to the west, and zonal flow
over West Texas/SE NM. Mostly clear skies and light winds are
allowing temps across the area to dip to around normal this
morning. This will change later today, however, as an upper trough
currently over the northern Rockies digs SE throughout the day,
w/models in good agreement placing it over the Texas Panhandle by
06Z Monday. A leeside sfc trough will develop on the Front Range
ahead of this feature, slipping SE to the Texas Panhandle by 00Z
Monday. This will veer/increase sfc winds to the SW this
afternoon. This will induce a mtn wave signature over the
Guadalupes by mid-afternoon...w/the H7 pressure gradient over the
area increasing to 60m/200nm by this evening. This will result in
near-critical fire wx conditions over SE NM. Fortunately,
temp/dewpoint fields look to keep RH's above minimums for the
duration. A low-end high wind event looks likely in the Guadalupes,
w/advisories necessary for the adjacent plains.
To the east, this flow will begin sharpening up a dryline by 00Z,
w/a cold front approaching from the north. Latest short-term models
fropa the northern zones at around 03Z, and begin overtaking the
dryline by 06Z. This will result in a chance of convection NE zones
late in the evening. The window of opportunity will be short, given
the speed of the front/trough. Dry sublayers in the soundings east
of the dryline suggest a wind threat w/the convection, and we'll
cover this in the HWO.
W/the arrival of the front, wind warnings/advisories will need to be
extended, from the Guadalupes south, as the front moves thru
overnight. Temps Monday should come in about a cat below normal,
rebounding to normal by Tuesday as return flow and upper level
ridging resumes. Temps then climb to well above normal by Thursday,
before a weak, dry front arrives Thursday night. However, temps
thru the weekend should remain well above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 86 50 71 45 / 0 10 0 0
BIG SPRING TX 85 55 70 45 / 0 10 0 0
CARLSBAD NM 89 55 69 46 / 0 10 0 0
DRYDEN TX 86 59 79 51 / 0 10 0 0
FORT STOCKTON TX 89 54 71 46 / 0 10 0 0
GUADALUPE PASS TX 76 48 62 49 / 10 10 0 0
HOBBS NM 84 49 72 45 / 0 10 0 0
MARFA TX 80 44 65 36 / 10 10 0 0
MIDLAND INTL AIRPORT TX 85 52 71 43 / 0 10 0 0
ODESSA TX 85 54 71 46 / 0 10 0 0
WINK TX 91 52 74 43 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 2 PM this afternoon to 6 AM MDT Monday
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
WIND ADVISORY from 2 PM this afternoon to 6 PM MDT this evening
FOR THE FOLLOWING ZONES... Eddy County Plains.
TX...HIGH WIND WARNING from 2 PM this afternoon to 6 AM MDT Monday
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY from 3 PM this afternoon to 7 AM CDT Monday FOR
THE FOLLOWING ZONES... Davis/Apache Mountains Area...Van
Horn and Highway 54 Corridor.
WIND ADVISORY from 7 PM this evening to 7 AM CDT Monday FOR THE
FOLLOWING ZONES... Big Bend Area...Marfa Plateau.
&&
80/44
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Oct 11, 1:29 PM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CDT SAT OCT 11 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 229 PM CDT SAT OCT 11 2014 /129 PM MDT SAT OCT 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE WEATHER CONDITIONS WILL BE ELEVATED ACROSS THE AREA SUNDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:51 AM MDT | High Wind Warning | MAF | 26 hr |
Nearby
Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.